We report a case of COVID-19 in kidney transplant patient in Thailand. A 58-year-old 2 years post kidney transplant recipient, with maintenance immunosuppression of tacrolimus, mycophenolate mofetil (MMF) and prednisolone, presented with acute diarrhea which followed by fever on day 12. Symptoms of pneumonia together with lymphopenia from complete blood count were developed on day 7 after onset of fever with the x-ray finding of bilateral multifocal patchy infiltration. COVID-19 infection has been confirmed by reverse real-time polymerase chain reaction (PCR) in nasal swab as well as found in stool. Darunavir together with ritonavir, hydroxychloroquine, azithromycin, and favipiravir were initiated on the first day of admission at primary hospital. Patient has been transferred to our hospital on day 2 of admission which tacrolimus together with MMF were discontinued. High-flow nasal cannula oxygen therapy was required on day 4-5 of hospitalization. Tocilizumab was administered after rising of serum IL-6 level. Symptoms of pneumonia were improved which no oxygen treatment required from day 10 of hospitalization. Drug interaction between tacrolimus and anti-viral treatment lead to severely high level of tacrolimus which caused reversible acute kidney injury (AKI) after supportive treatment.
This article is protected by copyright. All rights reserved.